If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

over medicated?

Collapse

About the Author

Collapse

Toogoofy317 non-obstructed hcm, AICD 11-01-02 and 10-6-05
Toogoofy317
Member of 1000 Post Club!
Find out more about Toogoofy317
X
 
  • Filter
  • Time
  • Show
Clear All
new posts
    Toogoofy317
    Member of 1000 Post Club!

  • Toogoofy317
    replied
    Re: over medicated?

    Dr. M. Maron Rocks! It is nice to know that I have a dr. that is there when I need them!

    After, Thursday we decided the beta blocker wasn't a good idea. My meek 90/60 normal blood pressure couldn't handle even 20 mg of nadalol. We are upping the verapamil and if that doesn't work we may tinker with an ACE inhibitor. Anyone have any experience with these?

    Mary

    Leave a comment:

  • Sarah
    Brave Heart

  • Sarah
    replied
    Re: over medicated?

    M

    I'm sorry you had such a hard time. That really stinks.

    Yeah, what is it about the specialists that makes them so amazing? Hello, the HEAD of the HCM Clinic at Mayo called me TWICE before I could call him back, and I'd never even met the guy. That's service.

    hang in there, I'm sure they'll figure something out for you.

    hugs,

    sarah

    Leave a comment:

  • Toogoofy317
    Member of 1000 Post Club!

  • Toogoofy317
    replied
    Re: over medicated?

    What a week. Yesterday was my first day back at work and it didn't last long. After about four hours I started feeling bad again. When I was doing my last show I got really bad chest pain. I broke out in a cold sweat, and felt like I was going to pass out. Everyone at work said I looked really pale and my skin was cool and clammy. So I called my local cardiologist to see if there was anything I could take because when I sat down and rested I got better. They said they could not do anything over the phone. And they could not get me in that day so they said I needed to go back to the hospital and they would treat me there.

    So I reluctantly went back to the hospital. More poking and prodding, and an EKG. I did have elevated enzyme levels but they tend to ignore that these days. So I sat there for four hours and they did nothing! It just floors me how it is impossible to talk to my Dr. that has an office five miles from me and yet my cardiologist in Boston calls me back that day!

    I'm just a little frustrated right now. The episodes get a little scary and I am not sure what to do. I just wish there was something I could take that would help with the episodes!

    Mary

    Leave a comment:

  • Lisa Salberg
    HCMA CEO and Founder

  • Lisa Salberg
    replied
    Re: over medicated?

    I would also note that "over medication" with some drugs can lead to other problems such as with Amio. you can have toxic effect to your liver, thyroid and other organs as a result of the drug.

    Be careful, talk to your docs and ask questions!

    Lisa

    Leave a comment:

  • shirleymahoney
    Brave Heart

  • shirleymahoney
    replied
    Re: over medicated?

    Sarah i agree, with you i was feeling so bad on all the meds, i tried going off certain meds and back on, then when the crazy doctor said what he said to me my last visit i weened myself off all the meds, because i just don't trust him, well at least now i know this cough i have is not from the Altace, i guess it is from CHF, My PCP doctor didn't know either which one it was, i was kind of hoping it was the Altace, this cough is horrible, My pcp has even done a chest and lung x-ray everything was fine. The only meds i'm on now are the meds i was on before i was diagnosed, i'm going to start all over again with dr. gilligan
    Take care
    Shirley

    Leave a comment:

  • Sarah
    Brave Heart

  • Sarah
    replied
    Re: over medicated?

    overmedicated means, to me anyway, that you feel just as bad as or worse than you would if you were un-medicated or less medicated.

    case in point: doctor puts you on norpace, digitalis, and a calcium channel blocker and you only have mild palpitations, no gradient, no vtach. you get dizzy spells, and even collapse once. cutting out the digitalis and calcium channel blocker eliminates the dizzy spells.

    that is over-medicated.

    Leave a comment:

  • Toogoofy317
    Member of 1000 Post Club!

  • Toogoofy317
    replied
    Re: over medicated?

    Our methods have been trial and error mainly. I've also had issues with blood pressure, fatigue, and manytimes the drugs just did not work for me.

    Mary s.

    Leave a comment:

  • cynthiaG
    Member of 1000 Post Club!

  • cynthiaG
    replied
    Re: over medicated?

    How DOES a doctor know if you are "over medicated"???

    Leave a comment:

  • cynthiaG
    Member of 1000 Post Club!

  • cynthiaG
    replied
    Re: over medicated?

    How DOES a doctor know if you are "over medicated"???

    Leave a comment:

  • Lisa Salberg
    HCMA CEO and Founder

  • Lisa Salberg
    replied
    Re: over medicated?

    Beta blockers tend to make you tired for the first few days then balance off a bit...not saying that fatigue is not a long term issue...but you should "wake-up" a bit in a few days.
    Lisa

    Leave a comment:

  • Toogoofy317
    Member of 1000 Post Club!

  • Toogoofy317
    replied
    Re: over medicated?

    Well, That was short lived. No medicine in all. I was doing a ten hour shift and was getting to in to my shows. I started having chest pains. But I am too stupid to quit someitmes. So I tried to finish off the last two shows of the night bad idea! I could not get the chest pain to go away even with a half an hour of rest and deep breathing. So I ended up in the hospital. I had elevated Toponin I levels which indicated more ischemia. So I got to spend two days in the hospital.

    Of course my local cardiologist nearly went through the roof when he found out I was off of the meds. So he did make a convincing story and he put me on a small amount of beta-blocker and back on verapamil. I guess two drugs are better than four. Except this beta-blocker has wiped me out I have been sleeping all day and my resting heart rate dropped from the mid-80s to the low 50's. He did say that the specific one he prescribed after a few days will not affect the sharpness of mind. Which is nice being in school and all!

    Oh well, can't wait to see everyone on the 8th!

    Mary

    Leave a comment:

  • Donna
    Major Contributor

  • Donna
    replied
    Re: over medicated?

    Mary, I am glad you are feeling better. I hope this will be the wave of the future. I think the less sepent on meds is the best. Good luck getting on with the other job. Have a grate day and will talk soon.

    Leave a comment:

  • Sarah
    Brave Heart

  • Sarah
    replied
    Re: over medicated?

    you should know that beta-blocker can cause palpitations, too. talk to your doctor. as Mary's doctor said, the point is to feel better and if that means reducing a dose, so it goes.

    s

    Leave a comment:

  • Lisa Salberg
    HCMA CEO and Founder

  • Lisa Salberg
    replied
    Re: over medicated?

    I will check my schedual and get back to you all in a day or so...
    I hope to see a few of you Florida folk while I am there!
    Lisa

    Leave a comment:

  • Toogoofy317
    Member of 1000 Post Club!

  • Toogoofy317
    replied
    Re: over medicated?

    No, I am one of the weird HCMers I did not respond at all to the traditional drugs. I took Verapamil, Isordil, K-Dur, Lasix. Which in most cases the long acting nitrate is contraindicated.

    Sarah, I am still working on the school issue! It looks like it could be affirmative action at work. We're looking into it. I'm not too upset now because I'll have two semesters to finish up my AA. I've only 12 more hours to go for it.

    As far as Disney is concerned I'm not focusing on them right now. I want to try to get on with a hospital. Also in six months I'll be eligible to get on with Polk County EMS. After six months of volunteering you have the option to work there! So Disney is not the only place in the world to work!

    Hope to see everyone who is coming to Orlando real soon!

    Mary

    Leave a comment:

Today's Birthdays

Collapse

Working...
X